Dense Fog, Livingston
- When
- May 3, 2:00 AM CST to 6:00 AM CST
- Where
- Livingston forecast zone
- Reported by
- ASOS
- Coordinates
- 37.210, -88.354 (the zone’s center; the record gives no point)
A weak ridge of high pressure extended from Illinois and Indiana southward across the Tennessee Valley. The combination of wet ground, calm winds, and clear skies produced areas of dense fog.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A weak ridge of high pressure extended from Illinois and Indiana southward across the Tennessee Valley. The combination of wet ground, calm winds, and clear skies produced areas of dense fog. Visibility was reduced to one-quarter mile or less at many locations north of a line from Smithland to Madisonville and Central City. Another area of dense fog occurred over the Hopkinsville area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 3, 1:25 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 AM CDT MON MAY 3 2010 .DISCUSSION... IN THE SHORT TERM THE ONLY ISSUE WILL BE THE PASSAGE OF A WEAK FRONTAL SYSTEM/TROUGH THIS AFTERNOON AND EVENING. ALTHOUGH SUBSTANTIALLY DRIER AIR REMAINS JUST WEST OF THE AREA...THERE WILL BE LITTLE IN THE WAY OF DRY ADVECTION THROUGH OUR AREA. LATEST MODEL RUNS CONTINUE TO BRING A WEAK FRONT THROUGH THE AREA THIS AFTERNOON AND EVENING. CONFINED POPS TO THE EXTREME NORTHWEST AND WEST SECTIONS LATE THIS AFTERNOON...THEN THE NORTHERN HALF OF THE AREA THIS EVENING. LOW LEVEL FORCING ALONG THE FRONT WILL BE WEAK AT BEST BUT WITH IMPRESSIVE CAPE...LIFTED INDICES...AND MID LEVEL LAPSE RATES...THE STORM PREDICTION CENTER HAS PLACED THE NORTHERN AND WESTERN SECTIONS OF OUR CWA IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS IN THE DAY 1 CONVECTIVE OUTLOOK. THE FRONT/TROUGH WASHES OUT QUICKLY...LEAVING SURFACE HIGH PRESSURE IN CONTROL FOR TUESDAY AND WEDNESDAY. A SLIGHT WARMING TREND IS FORECAST FROM MONDAY THROUGH THURSDAY. WILL MAKE NO CHANGES BEYOND THURSDAY. && .AVIATION... CLEARING SKIES AND LIGHT WINDS OVERNIGHT WILL LIKELY LEAD TO MVFR FOG BETWEEN 07Z AND 13Z. VFR CONDITIONS EXPECTED AFTER 13Z WITH SOUTHWEST WINDS AT 5 TO 12 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST/JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1145 PM CDT SUN MAY 2 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1145 PM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SIGNIFICANT RESIDUAL FLOODING WILL CONTINUE TONIGHT OVER PORTIONS OF THE THE PURCHASE AREA AND SOUTHERN PENNYRILE REGION OF WEST KENTUCKY. PLEASE REFER TO THE FLOOD WARNINGS AND THE FLASH FLOOD WATCH FOR DETAILS. SIGNIFICANT RIVER FLOODING CONTINUES ON THE GREEN RIVER AT PARADISE. IN ADDITION...MINOR FLOODING CONTINUES ON THE MISSISSIPPI RIVER AT CAPE GIRARDEAU AND THEBES. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SIGNIFICANT RIVER FLOODING IS EXPECTED TO CONTINUE ON THE GREEN RIVER AT PARADISE. MINOR FLOODING SHOULD DIMINISH ON THE MISSISSIPPI RIVER AT CAPE GIRARDEAU AND THEBES BY THE MIDDLE OF THE WEEK. HOWEVER...MINOR MINOR FLOODING IS FORECAST TO DEVELOP ON SEVERAL POINTS ON THE OHIO RIVER DURING THE WEEK. PLEASE REFER TO THE LATEST RIVER FORECASTS...WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS REGARDING THE RIVER FLOODING. A SMALL CHANCE FOR THUNDERSTORMS IS FORECAST IN THE NORTHERN HALF OF THE REGION FOR LATE MONDAY AND MONDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. AT THIS TIME...SEVERE STORMS CANNOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 250 AM CDT MON MAY 3 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ007-010-014-015-018>020- MOZ076-086-087-111-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-LIVINGSTON-CRITTENDEN-UNION KY-WEBSTER-HENDERSON- DAVIESS-MCLEAN-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...SMITHLAND...MARION... MORGANFIELD...DIXON...HENDERSON...OWENSBORO...CALHOUN... PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...SIKESTON 250 AM CDT MON MAY 3 2010 ...DENSE FOG DEVELOPING ACROSS MUCH OF THE QUAD STATE REGION... DENSE FOG WILL CONTINUE TO DEVELOP ACROSS SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND ADJACENT AREAS OF WEST KENTUCKY AND SOUTHEAST ILLINOIS EARLY THIS MORNING. VISIBILITIES OF A HALF MILE OR LESS WILL BE ENCOUNTERED ACROSS THE REGION. DRIVERS SHOULD BE PREPARED FOR SUDDEN DROPS IN VISIBILITY. CONDITIONS SHOULD IMPROVE BY 8 AM. RST
The national radar mosaic for the moment the first event began.
8 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229905, 229906, 229908, 229909, 229910, 229911, 229912, 229913.